Post surgery weird feeling

Itr786

Stalwart
Messages
131
Reaction score
3
Points
63
Hi everyone.
It's been almost 5 years since by surgery. Things have gone well, not had a seizure since, and now completely off keppra (still on lamotrigine).

Recently I've been getting a weird feeling, I'd suddenly get a deep sinking feeling, a sudden shock, and fear sets in.
It's the initial feeling I used to get before I had my seizures, but now i just go back to normal life after 10 seconds of this weird feeling.

What do you think is the reason for these?
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,906
Reaction score
331
Points
193
It's hard to know since everyone's different. Do you write down when the weird feelings happen? Maybe there's a pattern/trigger.
They do sound like partial seizures, so it could be a sign that your medicine needs adjusting.
 

Matthew74

Stalwart
Messages
527
Reaction score
5
Points
93
If it is the feeling you got before you had seizures it's an aura, and a seizure. Auras are seizures. You need to see your doctor about it ASAP. Don't let them get out of control. They may not show on EEG. Your doctor may not believe you, but you have to be persistent. If they are simple partials you could have a complex partial or generalized seizure at any time. I would consider this a medical emergency. I don't mean to be dramatic, but if they are seizures, they can cause big problems if they get out of control.
 

Itr786

Stalwart
Messages
131
Reaction score
3
Points
63
I'm REALLY struggling with what's happening to me. I literally feel like on constantly on the verge of having a epileptic seizure. I'm only on lamotrigine, I've been off keppra a while now, but I keep getting the feeling I'm on the verge, I have the initial symptoms I used to get before I begun having the seizures, but it doesn't materialised. They're becoming more and more regular, I'm constantly on edge. I'm really scared I'll have a breakout and I don't think, after all I've been through, going hell whilst/after my surgery, I couldn't possibly cope with it. I could see myself being really suicidal. Has anyone had this happen to them?
 

CQ:)

Veteran
Messages
4,265
Reaction score
186
Points
178
Hi Ltr
Sorry you’re going through this.
I didn’t have issues with suicide but after my surgery I started having issues where my overthinking got worse, especially when my seizures returned. I’d overanalyse everything especially the seizures as they were different.
From memory my neuropsych said that can be common after surgery for you to overthink after surgery.

It was my neuro who 1st said I had anxiety last year and my current psychologist recently confirmed that I have anxiety as well as stress. My psych has picked up a few triggers to my anxiety my epilepsy being one, and there are a couple of other.
 

BIGMAN131307

Veteran
Messages
2,420
Reaction score
108
Points
178
Hi everyone.
It's been almost 5 years since by surgery. Things have gone well, not had a seizure since, and now completely off keppra (still on lamotrigine).

Recently I've been getting a weird feeling, I'd suddenly get a deep sinking feeling, a sudden shock, and fear sets in.
It's the initial feeling I used to get before I had my seizures, but now i just go back to normal life after 10 seconds of this weird feeling.

What do you think is the reason for these?
Like the others have said, you should discuss this with your Neurologist. Did these seizures start before or after you got completely of Keppra?
If after, you may need to go back on it or something else to keep the breakthrough seizures at bay.
 

Porkette

Veteran
Messages
1,875
Reaction score
215
Points
173
Hi Itr786,

I agree with BIGMAN it may be that you are off the keppra and this in turn is giving you the feeling of a possible
simple partial seizure. I know after I had my surgery I was doing well for a long time then a lot more seizures started
up for me and I found out it was all do to me going through my change and hormones changing but once I started using
the medical marijuana and taking apple cider vinegar with mother in it all of that stopped. You should talk to your Dr.
about all of this and have them do another MRI on you to see if anything has changed. I wish you only the best of luck and
May God Bless You!

Sue
 

CQ:)

Veteran
Messages
4,265
Reaction score
186
Points
178
Like the others have said, you should discuss this with your Neurologist. Did these seizures start before or after you got completely of Keppra?
If after, you may need to go back on it or something else to keep the breakthrough seizures at bay.
That happened with me when I had my surgery once I hit the 12 month seizure free mark I could come of one of the 2 seizure meds either tegretol or Keppra. We opted for tegretol as I’d been on it longer and the neuro said it had more long term side effects. We did it really slow and it took 12 months. Just after I came of the tegretol I started having ‘funny feelings’.

My neuro thought the funny feelings were possibly seizures but he organised a VEEG, it wasn’t until I had the VEEG it was confirmed those funny feelings were in fact focal seizures. They changed and turned more into ‘complex partials’ (I still use the old terminology).

After I started having the funny feeling my neuro did put me back on the tegretol and eventually I was put on Zonegran aswell. This combination helps control the seizures.
 

Music36

Stalwart
Messages
390
Reaction score
21
Points
63
Hi Itr,

I had successful surgery in 2015, but I still get auras occasionally. My aura is intense fear. It’s similar to having an anxiety attack which I have those too. Sometimes, it feels like it wants to go into a complex partial, but thanks to surgery it does not. The best thing to do is remain calm and take slow deep breaths and it will pass. Sometimes, I’ll have a few of them one after another. But, remaining calm and relaxed can make a tremendous difference.
 

Music36

Stalwart
Messages
390
Reaction score
21
Points
63
I used to take Tegretol and Lamictal, but only take Keppra now and will probably remain on it the rest of my life.
 
Top